MAUDE Adverse Event Report: Ethicon Endo-Surgery, LLC. N/A; STAPLE, IMPLANTABLE

Ethicon Endo-Surgery, LLC. N/A; STAPLE, IMPLANTABLE
Catalog Number CDH29A
Medical Device Problem Code Device Misassembled During Manufacturing /Shipping (2912)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown surgery, open the packing and noted that some staples fell off.Changed the new one to complete surgery.There was no patient consequence reported.No additional information can be provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent 8/10/2026.D4 batch #.Investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the cdh29a device arrived with no apparent damage with the anvil and stapler retainer inside a plastic bag.Upon visual inspection the staples were observed slighlty protruding inside the pockets and one staple was missing.Further analysis shows that the staples retainer has marks of the staples.It appears that an attempt was made to fire the device with the retainer placed.During the mechanical assessment, the handle was actuated to inspect the knife and staples.It was observed that after opening the handle, the knife remained slightly exposed, and the staples were also observed to remain exposed and could not be restored to their original position.The device was disassembled in order to verify the condition of the internal components and the driver links were found to be disengaged from the compression element due to the damage noted on the legs of the drivers and the compression element.No functional test was performed due to the condition of the device.No conclusion could be reached on what caused the damage on legs of the drivers and compression element.Regarding the missing staple and protruding staples, it should be noted that an inadvertent movement of the firing trigger after disengaging the safety might cause the staples to fall out.It is important to ensure that the adjusting knob is set in the firing range before disengaging the safety.Therefore, it is imperative that disengaging the safety be the last step prior to firing.Please reference the instruction for use for more information.Batch records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 555d73, and no non-conformances were identified.Manufacturing date 05/09/2025 expiration date 04/30/2030 for cdh29a, 577d37 this entry records a complaint-related verification of sap date fields only.

Brand Name
N/A
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR  00969
Manufacturer (Section G)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
PR  
+1(303)552-6892
MDR Report Key50193953
Report Number3005075853-2026-06442
Device Sequence Number9998218
Product Code GDW
UDI-Device Identifier10705036003465
UDI-Public(01)10705036003465(17)300430(10)577D37
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K983536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Type of Report Initial
Report Date (Section B) 08/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCDH29A
Device Lot Number577D37
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/23/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/27/2026
Initial Report FDA Received Date08/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown